MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 29-aug-2018.It was reported that friction occurred between the device and the guide catheter.A 130/27 direxion hi-flo fathom-16 system was selected for use.During procedure, it was noted that there were friction between the preloaded direxion hi-flo system and the 0.038 non- bsc guide catheter.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed a fractured shaft.The device was returned for analysis.The returned product consisted of a direxion micro-catheter with a cordis.038 guide catheter.The shaft was microscopically examined.The device showed damage in the form of a fractured shaft in 1 location.The location of the fracture was 61.5cm from the hub.The device was not completely separated, the inner liner was still intact.The outer diameter (od) of the direxion catheter was measured on the led micrometer.The maximum od that was measured was.0383.The returned.038 cordis guide catheter (id.041) was hydrated with fluid and the direxion catheter was inserted into the guide catheter and the device transcended through with no hesitations or restrictions.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7897481
Report Number2134265-2018-61153
Device Sequence Number169896
Product Code KRA
UDI-Device Identifier08714729839682
UDI-Public08714729839682
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0022156810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/21/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER- CORDIS 0.038 TEMPO